Alert archive / Oklahoma / Special Weather Statements in 2016
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at May 29, 2016, 7:49 PM CDT for Choctaw County, Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2016, 7:49 PM CDT (00:49 UTC)
- Expired
- May 29, 2016, 8:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Tulsa, OK
County Choctaw County, OK
The radar
The Western Arkansas radar (KSRX), 175 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 0.8 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1236 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1664 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.3
The text
As transmitted.
836
WWUS84 KTSA 300049
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
749 PM CDT SUN MAY 29 2016
OKZ053-300130-
CHOCTAW OK-
749 PM CDT SUN MAY 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHOCTAW COUNTY UNTIL
830 PM CDT...
AT 749 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF
MANCHESTER...MOVING NORTHEAST AT 20 MPH.
PENNY TO NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
FORT TOWSON... SAWYER...
RAYMOND GARY STATE PARK... HUGO LAKE STATE PARK...
SWINK... FALLON...
FROGVILLE... HUSKEY...
LAT...LON 3387 9546 3389 9547 3406 9542 3404 9516
3394 9516 3396 9523 3394 9525 3390 9526
3389 9526 3389 9527 3391 9527 3390 9528
3387 9529 3389 9533 3387 9534
TIME...MOT...LOC 0049Z 204DEG 16KT 3385 9532
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at May 29, 6:22 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, May 29, 6:22 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE Tulsa OK 622 PM CDT SUN MAY 29 2016 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Mainly VFR conditions will prevail through the forecast period. Scattered showers and thunderstorms will develop Monday afternoon, with the potential for brief MVFR or lower conditions should a storm affect a terminal. && .PREV DISCUSSION... /ISSUED 220 PM CDT SUN MAY 29 2016/ DISCUSSION... Strong heating/instability has developed across portions of northeast Oklahoma this afternoon where scattered strong thunderstorms have developed. Deep layer shear remains minimal at best but a few pulse storms could produce marginally severe hail/damaging winds through the afternoon hours. Storms developing well west of the area this afternoon will likely remain so with only a slight chance for thunderstorms overnight. Unsettled weather pattern will continue for the next several days as several upper waves traverse the area with a moist/unstable air-mass in place. Stronger upper disturbance shifts into the southern plains Tuesday night into Wednesday with widespread showers/thunderstorms likely along/ahead of approaching cold front. Locally heavy rainfall will be possible which could lead to some localized flash flooding. Models have trended a little slower with speed/progression of cold front, which is now forecast to stall near the ARKLATX region Thursday into Friday. Shower/thunderstorm chances will likely persist across portions of southeast Oklahoma and west- central Arkansas during this time as a developing upper low moves into northern/central Texas. Exact track of upper low will determine how quickly precipitation shifts south of the region by the weekend. && .TSA Watches/Warnings/Advisories... OK...NONE. AR...NONE. && AVIATION...05
Hazardous weather outlook, May 29, 4:56 PM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 456 PM CDT SUN MAY 29 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 456 PM CDT SUN MAY 29 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...ONGOING. DISCUSSION... ISOLATED THUNDERSTORMS WILL CONTINUE INTO EARLY THIS EVENING BEFORE WEAKENING. LARGE HAIL AND DAMAGING WINDS MAY ACCOMPANY THE STRONGEST STORMS UNTIL AROUND SUNSET. THE SLOW MOVEMENT OF THE STORMS WILL ALSO RESULT IN LOCALLY HEAVY RAINFALL AMOUNTS...WHICH MAY LEAD TO LOCALIZED FLOODING ISSUES. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY AND WEDNESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. THURSDAY AND FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST FOR THE EARLY TO MIDDLE PART OF THE WEEK BEFORE A MORE DEFINED UPPER LEVEL LOW PRESSURE SYSTEM IS FORECAST TO MOVE THROUGH THE PLAINS. LATE TUESDAY INTO WEDNESDAY SHOULD HAVE THE HIGHEST THUNDERSTORM CHANCES AND SEVERE WEATHER POTENTIAL AS THE UPPER LOW APPROACHES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, May 29, 7:01 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
701 PM CDT SUN MAY 29 2016
OKZ068-300030-
CHEROKEE OK-
701 PM CDT SUN MAY 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHEROKEE COUNTY
UNTIL 730 PM CDT...
AT 700 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF PEGGS...MOVING EAST AT 10 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
SCRAPER...
LAT...LON 3615 9480 3593 9480 3596 9504 3616 9505
3616 9489
TIME...MOT...LOC 0000Z 265DEG 8KT 3603 9499Local storm report, May 29, 7:02 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
702 PM CDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 1 E CLAREMORE 36.31N 95.60W
05/29/2016 E0.50 INCH ROGERS OK PUBLIC
DIME SIZE HAIL EAST OF CLAREMORE
&&
AEJSpecial weather statement, May 29, 7:03 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 703 PM CDT SUN MAY 29 2016 ARZ010-300030- WASHINGTON AR- 703 PM CDT SUN MAY 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WASHINGTON COUNTY UNTIL 730 PM CDT... AT 703 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF LINCOLN...MOVING NORTHEAST AT 5 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... LINCOLN... STRICKLER... CLYDE... MORROW... HOGEYE... CANEHILL... LAT...LON 3582 9450 3595 9452 3597 9423 3581 9423 TIME...MOT...LOC 0003Z 226DEG 5KT 3587 9443
Local storm report, May 29, 7:10 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
710 PM CDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM FLOOD 7 NNE ONETA 36.11N 95.66W
05/29/2016 WAGONER OK BROADCAST MEDIA
4 TO 6 INCHES OF WATER OVER 305TH BETWEEN 31ST AND 61ST.
&&
AEJLocal storm report, May 29, 7:37 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
737 PM CDT SUN MAY 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 7 NNE TAHLEQUAH 36.01N 94.92W
05/29/2016 CHEROKEE OK EMERGENCY MNGR
TREE BLOWN DOWN AT DIAMOND HEAD FLOATS NORTHEAST OF
TAHLEQUAH. THE TREE FELL ONTO 3 PEOPLE. EMERGENCY CREWS
ENROUTE.
&&
AEJSpecial weather statement, May 29, 7:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
749 PM CDT SUN MAY 29 2016
OKZ053-300130-
CHOCTAW OK-
749 PM CDT SUN MAY 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHOCTAW COUNTY UNTIL
830 PM CDT...
AT 749 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF
MANCHESTER...MOVING NORTHEAST AT 20 MPH.
PENNY TO NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
FORT TOWSON... SAWYER...
RAYMOND GARY STATE PARK... HUGO LAKE STATE PARK...
SWINK... FALLON...
FROGVILLE... HUSKEY...
LAT...LON 3387 9546 3389 9547 3406 9542 3404 9516
3394 9516 3396 9523 3394 9525 3390 9526
3389 9526 3389 9527 3391 9527 3390 9528
3387 9529 3389 9533 3387 9534
TIME...MOT...LOC 0049Z 204DEG 16KT 3385 9532The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:01 PM CDT | Special Weather Statement | TSA | Cherokee | 29 min |
| May 29, 7:07 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 23 min |
| May 29, 7:15 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 30 min |
| May 29, 7:27 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 33 min |
| May 29, 7:42 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 33 min |
| May 29, 7:57 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 33 min |
| May 29, 8:10 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 35 min |
| May 29, 8:45 PM CDT | Special Weather Statement | TSA | Adair | 30 min |
| May 29, 9:00 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 17 min |
| May 30, 12:04 AM CDT | Special Weather Statement | TSA | Pushmataha | 41 min |
| May 30, 12:42 AM CDT | Special Weather Statement | TSA | Pushmataha | 48 min |
| May 30, 12:43 AM CDT | Special Weather Statement | TSA | Choctaw | 47 min |
| May 29, 7:03 PM CDT | Special Weather Statement | TSA | Washington | 27 min |
| May 29, 8:39 PM CDT | Special Weather Statement | TSA | Crawford | 36 min |
Nearby
Special Weather Statements in Oklahoma, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.